Bluelight

Thread: Why The Opiate Itch?

Results 1 to 17 of 17
  1. Collapse Details
    Why The Opiate Itch? 
    #1
    What from Opiates (any kind, oxycodone, hydrocodone) causes those opiate only symptoms. The Opi Itch, the small pupils. I cant find a logical answer that cause the itch? Is your body having a reaction to the drug all over?

    Does everybody get the itch? Why is it typically, for most people, always the itchiest on the nose? Even if the MOA isn't intranasally and its orally, the nose still gets the itchiest. Thanks fellow BlueLighters, you always have the answers.
     

  2. Collapse Details
     
    #2
    Bluelight Crew sonic's Avatar
    Join Date
    Jun 2004
    Location
    another galaxy
    Posts
    7,491
    It's a simple histamine reaction. That is why taking an anti-histamine cures the itch..
     

  3. Collapse Details
     
    #3
    Bluelighter drunken_etard's Avatar
    Join Date
    Feb 2006
    Location
    Sudbury,Ontario, Canada
    Posts
    2,584
    I find it obviously does help cure this itch somewhat. But I find an anti-histamine will never totally remove the itchy feeling i get from a high dose of strong opiates.
     

  4. Collapse Details
     
    #4
    ^

    Then you aren't taking the right amount or right specific antihistimine. There are at least a dozen different antihistimine medications, because so many people react better to certain ones, may not respond well to some of the side effects (ie benadryl makes you drowsy but loratidine doesn't, although it is weaker). You can also easily gain a tolerance to them.

    Benadryl // Diphenhydramine HCl is the most effective for most people. If that doesn't work, there are many others you can try out - chloriphinean maleate [sic], loratidine, dimenhydrinate hcl, one that just recently got turned from prescription to OTC ....

    The itches are caused by a massive release of histimines in your body when you take dope, the same stuff released by being around allergens. Taking an anti-histimine will counteract this.

    Nose gets itchiest because a lot of histimines are released there. This is natural since usually, allergens are inhaled through the nose. Evolutionary, intelligently designed, whatever, that's where a lot of histimines go to by the simple design of your body.

    This question could easily be answered by a search engine man. Please use the search function before posting a new thread, 99.99% chance your question has already been asked and answered. It's a much faster way to get an answer, and the same old threads over and over get old quick. If you have further questions just bump an old thread instead of making a new one.

    Welcome to Bluelight. Use The Fucking Search Engine (UTFSE)
     

  5. Collapse Details
     
    #5
    Quote Originally Posted by drunken_etard
    I find it obviously does help cure this itch somewhat. But I find an anti-histamine will never totally remove the itchy feeling i get from a high dose of strong opiates.
    Oh hell no. It might help but if your really fucked up on opies your gonna rub yourself senseless and not even know it until someone gives you a long hard stare.
     

  6. Collapse Details
     
    #6
    histamine... and personally I really like the itches
     

  7. Collapse Details
     
    #7
    I think it's probably not the best idea to recommend taking diphenhydramine with any opiate due to the CNS depression that can occur. Just enjoy the subtle itching!
     

  8. Collapse Details
     
    #8
    i like the itch too. sometimes i get it so bad on the nose that i develop 2 red bumps on it, one on each side of the tip. weird. but they go away after a day. and theyre not too noticeable unless your staring. Oh yea theres nothing better than a nice backscratcher for all the itches.
    I find it the itch just another 'perk' from the percs lol

    Be safe. Onr
     

  9. Collapse Details
     
    #9
    i only itched when i first started using opiates, mainly morphine and heroin, but that doesnt happen much anymore
     

  10. Collapse Details
     
    #10
    Senior Moderator
    Neuroscience and Pharmacology Discussion
    Philosophy and Spirituality
    ebola?'s Avatar
    Join Date
    Sep 2001
    Location
    situated in space-time
    Posts
    20,145
    I should add that histaminergic release is mediated via mu agonism.
    Not sure about the chain of causation for the pinned pupils.
    Anyone know off-hand if this is due to overall activation of the parasympathetic nervous system?

    ebola

    Getting high? RTFM: Bluelight Drug FAQs | Bluelight WIKI
     

  11. Collapse Details
     
    #11
    I hate them! Drive me totally crazy, almost enough to not want to take it, ALMOST. Benadryl...solved
     

  12. Collapse Details
     
    #12
    When I was younger my skin would get really bad when I did heroin (like acne kind of stuff) because I would scratch my skin. I learned to take benadryl real quick so I wouldn't scratch my face, and there would be noticeable differences in the quality of my skin from a night of doing heroin without, and with, benadryl.

    Now I don't take benadryl because I'm older and don't have skin problems, but sometimes I'll take a couple if the itch is particularly strong from a high dose. I just don't take them regularly like I used to with the dope.
     

  13. Collapse Details
     
    #13
    Itching is a bitch for me. Starts on the nose, with oxycodone, then goes all over body no area is safe! It's a histamine property that opiates contain i believe. As other folks have already mentioned, take OTC anti-histamine pills with your shit. Like 2 or 3. There are other anti-histamines besides Bennedryl that won't make you near as sleepy. Just browse around for those Equate generic pill bottles at your local wal mart or wal greens.
     

  14. Collapse Details
     
    #14
    Bluelighter
    Join Date
    Oct 2005
    Location
    Toronto, Canada
    Posts
    1,013
    But scratching the opiate itch is half the fun!
     

  15. Collapse Details
     
    #15
    Bluelighter billywitchdoc.com's Avatar
    Join Date
    Dec 2006
    Location
    one convient locations Africa
    Posts
    959
    Quote Originally Posted by Cface
    There are other anti-histamines besides Bennedryl that won't make you near as sleepy.

    any anti-histamine will add to the nodd, because your taking the itch away. so they will still make you sleepy in a good way though\


    but the ITCH is the BEST part
     

  16. Collapse Details
     
    #16
    Question
    I never get the itch. Heard much about it, but never had it. I've done everything from PPT to fentanyl. I'm not complaining though thats for sure! Maybe that itch is why they make that "swiss cheese" shit down in Texas with their heroin mixed with dramamine! I doubt it, but it is kind of interesting.
     

  17. Collapse Details
     
    #17
    Bluelighter lyXw33d's Avatar
    Join Date
    Nov 2003
    Location
    NJ
    Posts
    2,118
    Yeah, you lose the itch after a bit of opiate use =\
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •